Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 8, 2001, 8:01 PM EDT for Blount County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2001, 8:01 PM EDT (00:01 UTC)
- Expired
- Jul 8, 2001, 8:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Blount County, TN
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2384 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 090002 SVRMRX TNC009-090045- /NEW.KMRX.SV.W.0251.090001-090045/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 801 PM EDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLOUNT COUNTY IN EAST TENNESSEE * UNTIL 845 PM EDT * AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CADES COVE...OR 12 MILES SOUTHEAST OF MARYVILLE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN BLOUNT COUNTY AT 820 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEAMDLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY! $$ LAT...LON 3574 8378 3563 8396 3529 8371 3543 8346 RBP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:58 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 8, 7:58 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 758 PM EDT SUN JUL 8 2001 WILL DO ANOTHER UPDATE TO CANCEL WATCH ACROSS THE CUMBERLAND PLATEAU...CENTRAL VALLEY AND SMOKY MOUNTAINS. STILL SOME CONVECTION FIRING ALONG THE SOUTHERN MOUNTAINS. WITH THE INSTABILITY REMAINING IN THAT AREA...WILL KEEP THE WATCH GOING IN THE SOUTHEAST. ANOTHER MCS HEADING TOWARD US...PROBABLY BE IN OUR AREA SHORTLY AFTER MIDNIGHT. WILL LEAVE LIKELY POPS IN THE CWA...EXCEPT FOR SOUTHERN VALLEY. WILL LOWER POPS TO 50 PERCENT THERE SINCE THE PATH OF THE NEXT LINE SHOULD BE SIMILAR TO THE FIRST. .MRX... NC...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST NC UNTIL 10 PM. TN...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST TN UNTIL 10 PM. VA...NONE. GH
In the hours before
Special weather statement, Jul 8, 4:43 PM EDT, 3 hours 18 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-085>087-101-102-VAZ001-002-005- 006-008-090200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 443 PM EDT SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 530 IN EFFECT UNTIL 1000 PM EDT(900 PM CDT) FOR PARTS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA... ...SEVERE THUNDERSTORM WATCH NUMBER 527 REMAINS IN EFFECT FOR SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE UNTIL 800 PM EDT. THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH NUMBER 530 FOR THE FOLLOWING COUNTIES...ANDERSON...BLOUNT... CAMPBELL...CHEROKEE...CLAY...COCKE...GRAINGER...HAMBLEN...JEFFERSON.. .KNOX...LOUDON...MCMINN...MONROE...MORGAN...POLK...ROANE...SCOTT TENNESSEE...SEVIER...UNION. THE WATCH IS IN EFFECT UNTIL 1000 PM EDT(900 PM CDT). SEVERE THUNDERSTORM WATCH NUMBER 527 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES...CARTER...CITY OF BRISTOL...CITY OF NORTON...CLAIBORNE...GREENE...HANCOCK...HAWKINS...JOHNSON...LEE... RUSSELL...SCOTT...SULLIVAN...UNICOI...WASHINGTON AND WISE. THE WATCH IS IN EFFECT UNTIL 800 PM. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION...OR CABLE TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. RBP
Local storm report, Jul 8, 5:33 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
533 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
,
0525 PM ERWIN TN 60 MPH TSTM WIND GUST
07/08/01 UNICOI REPORTED BY AMATEUR RADIO.
DAELocal storm report, Jul 8, 5:39 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
539 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
;
0535 PM RUSSELLVILLE TN .75 INCH HAIL
07/08/01 HAMBLEN REPORTED BY SPOTTER.
DAELocal storm report, Jul 8, 5:54 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
554 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM HANSONVILLE VA WIND DAMAGE
07/08/01 RUSSELL TREES DOWN ACROSS RTE 58.
REPORTED BY LAW
ENFORCEMENT.
0435 PM COUNTYWIDE VA WIND DAMAGE
07/08/01 SCOTT TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0440 PM COUNTYWIDE VA WIND DAMAGE
07/08/01 LEE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0530 PM COUNTYWIDE TN WIND DAMAGE
07/08/01 JOHNSON TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
DAESpecial weather statement, Jul 8, 6:23 PM EDT, 1 hour 38 minutes before
TNZ014>018-042>047-VAZ001-002-005-006-008-082300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 623 PM EDT SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH #527 HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...CARTER...CITY OF BRISTOL...CITY OF NORTON...CLAIBORNE... GREENE...HANCOCK...HAWKINS...JOHNSON...LEE...RUSSELL...SCOTT... SULLIVAN...UNICOI...WASHINGTON AND WISE. MODERATE RAINFALL WILL CONTINUE ACROSS THE TRI CITIES AREA...WHICH WILL CONTINUE TO ADD TO THE LOCAL URBAN AND SMALL STREAM FLOODING. OTHERWISE...THUNDERSTORMS WILL COME TO AN END BY 800 PM. DURING A THUNDERSTORMS...DO NOT USE THE TELEPH7ONE UNLESS IT IS AN EMERGENCY...AND STAY INDOORS AND AWAY FROM WINDOWS. STAY TUNED TO THIS STATION...AND NOAA WEATHER RADIO...FOR THE LATEST STATEMENTS AND WARNINGS. RBP
Local storm report, Jul 8, 7:53 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
753 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM COUNTYWIDE VA WIND DAMAGE
07/08/01 WASHINGTON TREES DOWN. REPORTED BY
911 DISPATCH.
0355 PM POUND VA WIND DAMAGE
07/08/01 WISE TREES DOWN ON POWER LINES.
REPORTED BY LAW
ENFORCEMENT.
0400 PM WISE VA WIND DAMAGE
07/08/01 WISE TREES DOWN ON POWER LINES.
REPORTED BY LAW
ENFORCEMENT.
0430 PM COUNTYWIDE TN WIND DAMAGE
07/08/01 JOHNSON TREES DOWN IN THE VALLEY
AND ALONG HIGHWAY 67.
REPORTED BY 911 DISPATCH.
0430 PM HANSONVILLE VA WIND DAMAGE
07/08/01 RUSSELL TREES DOWN ACROSS RTE 58.
REPORTED BY LAW
ENFORCEMENT.
0433 PM KINGSPORT TN WIND DAMAGE
07/08/01 SULLIVAN TREES DOWN ON ROAD.
REPORTED BY SPOTTER.
0435 PM COUNTYWIDE VA WIND DAMAGE
07/08/01 SCOTT TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0440 PM COUNTYWIDE VA WIND DAMAGE
07/08/01 LEE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0445 PM BRISTOL VA WIND DAMAGE
07/08/01 WASHINGTON ROOF BLOWN OFF BUILDING AT
5 PM IN BRISTOL, VA.
REPORTED BY 911 DISPATCH.
TREES AND POWER LINES DOWN
COUNTY WIDE.
0445 PM COUNTYWIDE VA WIND DAMAGE
07/08/01 WASHINGTON NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
AMERICAN POWER COMPANY.
0500 PM BRISTOL VA WIND DAMAGE
07/08/01 WASHINGTON ROOF BLOWN OFF BUILDING IN
BRISTOL, VA. REPORTED BY
911 DISPATCH.
0500 PM COUNTYWIDE TN WIND DAMAGE
07/08/01 CARTER NUMEROUS TREES DOWN.
REPORTED BY 911 DISPATCH.
0505 PM COUNTYWIDE TN WIND DAMAGE
07/08/01 HAWKINS TREES DOWN AROUND ST.
CLAIR AND STRIGGERSVILLE
PLUS NUMEROUS COUNTY
LOCATIONS. REPORTED BY 911
DISPATCH.
0505 PM COUNTYWIDE TN WIND DAMAGE
07/08/01 WASHINGTON TREES DOWN IN JOHNSON CITY
AND ACROSS COUNTY. POWER
LINES DOWN MAINLY IN
JOHNSON CITY. REPORTED BY
911 DISPATCH.
0510 PM COUNTYWIDE TN WIND DAMAGE
07/08/01 HANCOCK 15 TO 20 TREES DOWN.
NUMEROUS POWER LINES DOWN.
REPORTED BY 911 DISPATCH.
0525 PM ERWIN TN 60 MPH TSTM WIND GUST
07/08/01 UNICOI REPORTED BY AMATEUR RADIO.
0530 PM COUNTYWIDE TN WIND DAMAGE
07/08/01 GREENE TREES DOWN ALONG NUMEROUS
STATE AND COUNTY ROADS.
POWER LINES DOWN. REPORTED
BY 911 DISPATCH.
0530 PM COUNTYWIDE TN WIND DAMAGE
07/08/01 JOHNSON TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0535 PM RUSSELLVILLE TN .75 INCH HAIL
07/08/01 HAMBLEN REPORTED BY SPOTTER.
0545 PM BEAN STATION TN WIND DAMAGE
07/08/01 GRAINGER NUMEROUS TREES DOWN ON
POWER LINES. REPORTED BY
APPALACHIAN ELECTRIC
COMPANY.
0545 PM COUNTYWIDE TN WIND DAMAGE
07/08/01 CLAIBORNE TREES AND POWER LINES DOWN
AROUND TAZEWELL,
JONESVILLE, AND SNEEDVILLE,
TN. REPORTED BY POWELL
VALLEY ELECTRIC COMPANY.
0600 PM COUNTYWIDE TN WIND DAMAGE
07/08/01 COCKE TREES AND POWER LINES DOWN
IN PARROTSVILLE, HOUSTON
VALLEY AND JANIS ROAD
AREAS. REPORTED BY 911
DISPATCH.
0705 PM PITTMAN CENTER TN WIND DAMAGE
07/08/01 SEVIER NUMEROUS TREES DOWN.
REPORTED BY 911 DISPATCH.
CACThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:53 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 52 min |
| Jul 8, 11:53 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 52 min |
| Jul 9, 12:31 AM EDT | Severe Thunderstorm Warning | MRX | Grainger, Union | 44 min |
| Jul 9, 1:27 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 48 min |
| Jul 9, 1:52 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 38 min |
| Jul 9, 2:12 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 48 min |
| Jul 9, 3:33 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.